MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 480MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 480MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 196789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp, osh, mnh, kwq, mni.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient was operated dorsally on the lumbar spine on (b)(6) 2020 due to a subsequent degeneration.It was dorsal spondylodesis with ilium connection on both sides l3 ilium, expedium si & cfx implants, cocr rod.Years ago, due to a scoliotic deformity of the spine, the patient was provided with a long screw-rod stabilization with ventro-lateral access (competitor system, system unknown).On (b)(6) 2020, the patient underwent revision surgery due to a broken cocr rod.The fracture of this rod was noted in the area l5 / left in the area of ¿¿the screw head of the expedition implant.No further information provided.Concomitant device reported: setscrew (part# unknown, lot# unknown, quantity unknown); screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium and viper 2 spine system rod, straight 5.5 x 480mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed as image shows the device is broken into pieces.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: rods (part number unknown, lot unknown, quantity 2), screws (part# number unknown, lot unknown, quantity 11).

Brand Name
EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 480MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11096923
Report Number1526439-2020-02508
Device Sequence Number846696
Product Code NKB
UDI-Device Identifier10705034295275
UDI-Public(01)10705034295275
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;